Hail, Clinton
- When
- June 14, 5:06 PM EST
- Where
- Clinton County, 0.85 mi NE of Rouses Pt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.990, -73.360
Quarter size hail reported.
A weak cold front moved into a cool, unstable air mass that was conducive for producing hail in any sustained storms. An isolated thunderstorm developed on the Quebec side of the New York-Quebec border near Rouses Point during the early evening of June 14th and proceeded to move into New York and produced one report of quarter size hail in Rouses Point, NY.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A weak cold front moved into a cool, unstable air mass that was conducive for producing hail in any sustained storms. An isolated thunderstorm developed on the Quebec side of the New York-Quebec border near Rouses Point during the early evening of June 14th and proceeded to move into New York and produced one report of quarter size hail in Rouses Point, NY.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 14, 3:20 PM EST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 420 PM EDT FRI JUN 14 2013 .SYNOPSIS... AS HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES...CLOUDS AND ISOLATED SHOWERS WILL DISSIPATE THIS EVENING WITH CLEAR AND DRY CONDITIONS DEVELOPING FOR TONIGHT THROUGH SATURDAY. A WEAK TROUGH OF LOW PRESSURE MOVING IN FROM THE GREAT LAKES REGION WILL BRING INCREASING CLOUDS SATURDAY NIGHT INTO SUNDAY...ALONG WITH SOME SHOWERS AND POSSIBLY A RUMBLE OF THUNDER SUNDAY AFTERNOON. && .NEAR TERM /UNTIL 8 AM SATURDAY MORNING/... AS OF 418 PM EDT FRIDAY...WEAK SURFACE BOUNDARY DRAPED ACROSS THE NORTH COUNTRY THIS AFTERNOON WILL REMAIN THE FOCUS FOR SOME ISOLATED SHOWER AND POSSIBLY THUNDERSTORM DEVELOPMENT...BUT AS WE HEAD INTO THE EARLY EVENING HOURS BEYOND ABOUT 6PM...CONVECTIVE ACTIVITY WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING. IN ADDITION...DRIER AIR AHEAD OF AN APPROACHING AREA OF HIGH PRESSURE FROM THE GREAT LAKES WILL BEGIN TO FILTER INTO THE REGION...AND THUS EXPECTING SKIES TO CLEAR OUT OVERNIGHT AND WINDS TO ABATE. WITH CLEAR SKIES...LIGHT WINDS AND CONTINUED SATURATED SOILS FROM RECENT RAINFALL FOG IS GOOD BET OVERNIGHT...BUT WITH DRIER AIR ADVECTING IN FEEL DEVELOPMENT WILL BE LIMITED TO THE FAVORED FOG AREAS ALONG THE RIVER VALLEYS AND HOLLOWS WHERE IT COULD BE LOCALLY DENSE DOWN TO 1/4 MILE. LOW TEMPS TONIGHT WILL RUN FAIRLY CLOSE TO SEASONAL NORMALS...MAYBE A FEW DEGREES BELOW...AND GENERALLY IN THE 40S TO LOCALLY 50S IN THE CHAMPLAIN VALLEY CLOSER TO THE LAKE SHORE. && .SHORT TERM /8 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 418 PM EDT FRIDAY...AFOREMENTIONED HIGH PRESSURE MOVES ACROSS THE REGION SATURDAY INTO EARLY SATURDAY NIGHT WITH GENERALLY MOSTLY CLEAR SKIES EXPECTED. HI-RES MODELS STILL CONTINUE TO SHOW A FEW WEAK MID-LEVEL SHORTWAVES EMBEDDED IN PREVAILING NORTHWEST FLOW SPARKING A FEW SHOWERS ACROSS SOUTHERN QUEBEC THAT MAY CLIP THE NORTHEAST KINGDOM DURING THE AFTERNOON HOURS...SO HAVE CONTINUED PREVIOUS FORECAST THINKING OF SOME SLIGHT CHANCES POPS ALONG THE INTL BORDER...BUT THE AREA WILL LARGELY REMAIN DRY. HIGH TEMPS WILL BE SIMILAR SATURDAY COMPARED TO FRIDAY IN THE 70S...AND LOWS SATURDAY NIGHT ABOUT 5 DEGREES WARMER THAN FRIDAY NIGHT IN THE MID 40S TO LOWER 50S. LATE SATURDAY NIGHT INTO SUNDAY WE TRANSITION TO A FAST ZONAL FLOW PATTERN WITH MODELS CONTINUING TO INDICATE A QUICK MOVING SHORTWAVE TROUGH PROVIDING SHOWERS AND POSSIBLE THUNDERSTORMS TO THE REGION SUNDAY MID-DAY THROUGH EVENING. STILL HAVE SOME RESERVATIONS ABOUT THIS SINCE SOME OF THIS ENERGY SEEMS TO DEVELOP SPURIOUSLY OUT OF THE LEE OF THE ROCKIES...BUT HARD TO IGNORE THE TRENDS SO HAVE INCREASED POPS TO LIKELY SUNDAY AFTERNOON. SO MUCH FOR A DRY FATHER'S DAY...JUST GET OUT EARLY TO ENJOY IT! SHOWERS SHOULD DISSIPATE THOUGH GOING INTO SUNDAY NIGHT WITH SOME MINOR MID-LEVEL HEIGHT RISES...THOUGH SKIES LIKELY REMAIN PARTLY TO MOSTLY CLOUDY WITH TEMPS LIKELY FALLING ONLY INTO THE 50S. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 418 PM EDT FRIDAY...MEDIUM RANGE MODELS MAINTAIN DECENT OVERALL CONSISTENCY DURING NEXT WEEK...HIGHLIGHTING THE GENERAL IDEA OF BROADLY CYCLONIC UPPER FLOW PERSIST ACROSS OUR REGION AND THE NORTHEAST AS A WHOLE. PRIMARY WEATHER MAKER WILL BE A FAIRLY ROBUST NORTHERN STREAM SHORTWAVE WHICH WILL PASS TO OUR IMMEDIATE NORTH ON MONDAY AND DRAG A SURFACE FRONT THROUGH THE REGION BY TUESDAY. THUS HIGHER CHANCES OF SHOWERS/SCT THUNDER WILL BE FOCUSED DURING THIS PERIOD WHEN BETTER MOISTURE AND DYNAMICAL SUPPORT ARE PRESENT. BEHIND THIS SYSTEM SURFACE HIGH PRESSURE SHOULD BRIDGE UNDERNEATH THE CYCLONIC UPPER FLOW WITH LARGE-SCALE DRYING AND MAINLY CLR/SUNNY SKIES. LATE IN THE PERIOD SOME EVIDENCE THAT ADDITIONAL NORTHERN STREAM ENERGY MAY ATTEMPT TO REINVIGORATE THE UPPER TROUGH ACROSS THE AREA WITH A RENEWED THREAT OF SCATTERED SHOWERS. BEING THIS FAR OUT (DAY 7)...CAPPED POPS AT SLIGHT CHANCE GIVEN INHERENT UNCERTAINTY AT THESE TIME RANGES. TEMPERATURES GENERALLY WITHIN A FEW DEGREES OF SEASONAL AVERAGES FOR LATE SPRING/EARLY SUMMER...WITH HIGHS MAINLY IN THE 70S AND LOWS AT NIGHT IN THE 40S AND 50S. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THROUGH 18Z SATURDAY...PRIMARILY VFR THROUGH THE PERIOD WITH PASSAGE OF WEAK AND MAINLY DRY FRONTAL BOUNDARY. MODERATE NORTH/NORTHWESTERLY FLOW FROM 6 TO 12 KNOTS WITH OCCASIONAL GUSTS 15-20 KTS THROUGH 00Z EXPECTED. ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM TO POSSIBLY AFFECT THE KSLK/KPBG/KRUT TERMINALS DURING THIS PERIOD WITH SCT/BKN CIGS FROM FL050-090. OTW DRY WX EXPECTED. AFTER 00Z LIGHT TO CALM WINDS EXPECTED UNDER CLEAR SKIES. WIDESPREAD BR/FG NOT EXPECTED...THOUGH MORE LIKELY AT KSLK...AND POSSIBLY AT KPBG...ESP IF THESE TERMINALS RECEIVE WETTING RAINFALL THIS AFTERNOON. AFTER 12Z SATURDAY...SKC WITH LIGHT WEST TO SOUTHWESTERLY FLOW...SLIGHTLY HIGHER AND MORE GUSTY AT KMSS. OUTLOOK 18Z SATURDAY THROUGH WEDNESDAY... 18Z SATURDAY THROUGH 18Z SUNDAY...VFR UNDER HIGH PRESSURE. 18Z SUNDAY THROUGH 00Z WEDNESDAY...VFR WITH OCCASIONAL MVFR/IFR IN SCT/NUMEROUS SHOWERS AS FRONTAL BOUNDARY SAGS INTO THE REGION. PATCHY BR/FG ALSO POSSIBLE OVERNIGHT...ESP AT KSLK/KMPV. 00Z WEDNESDAY THROUGH 00Z THURSDAY...MAINLY VFR UNDER WEAK HIGH PRESSURE. PATCHY LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED IFR POSSIBLE...MAINLY AT KMPV/KSLK. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...LAHIFF NEAR TERM...LAHIFF SHORT TERM...LAHIFF LONG TERM...JMG AVIATION...JMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 326 AM EDT FRI JUN 14 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-151000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 326 AM EDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...PRIMARILY ACROSS THE NORTHERN ADIRONDACKS AND ACROSS CENTRAL AND EASTERN VERMONT. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. BRIEF DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BANACOS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
409 PM EDT FRI JUN 14 2013
NYZ027-030-031-142115-
NORTHERN FRANKLIN NY-SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-
409 PM EDT FRI JUN 14 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN FRANKLIN AND
NORTHWESTERN CLINTON COUNTIES...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH BURKE...MOVING
SOUTH AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHATEAUGAY...BURKE...BRAINARDSVILLE...HARRIGAN...CHASM FALLS...OWLS
HEAD...MERRILL...BRYANTS MILL...WOLF POND...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT ANY SIGNIFICANT WEATHER TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4495 7399 4495 7398 4494 7398 4466 7384
4460 7421 4500 7428 4500 7427 4500 7418
4500 7401
JMGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
533 PM EDT FRI JUN 14 2013
NYZ028-035-VTZ001-002-005-142230-
EASTERN CLINTON NY-EASTERN ESSEX NY-GRAND ISLE VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
533 PM EDT FRI JUN 14 2013
...STRONG THUNDERSTORMS WILL MOVE THROUGH GRAND ISLE...NORTHEASTERN
CLINTON...NORTHEASTERN ESSEX...NORTHWESTERN CHITTENDEN AND
SOUTHWESTERN FRANKLIN COUNTIES...
AT 524 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHAMPLAIN...MOVING
SOUTHEAST AT 15 MPH. IN ADDITION...ANOTHER STRONG THUNDERSTORM WAS
LOCATED NEAR HEMMINGFORD QUEBEC...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN MAY CAUSE WATER PONDING ON ROADS AND
POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHAZY LANDING...CHAZY...ISLE LA MOTTE...SOUTH ALBURGH...ALBURGH DUNES
STATE PARK...HOLIDAY POINT...DAMEAS ISLAND...KNIGHT ISLAND STATE
PARK...BURTON ISLAND STATE PARK...WOODS ISLAND STATE PARK...GEORGIA
PLAINS...SAVAGE ISLAND...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4460 7306 4452 7342 4500 7357 4502 7349
4502 7331
LOCONTOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
546 PM EDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL SARANAC LAKE 44.33N 74.13W
06/14/2013 M0.25 INCH FRANKLIN NY PUBLIC
PEA-SIZE HAIL IN SARANAC LAKE.
&&
EVENT NUMBER BTV1300137
LOCONTOThe Burlington radar (KCXX), 55 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 hail. Local standard time, as filed.
Quarter size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454979.